Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 26, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 28, 2014, 7:34 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2014, 7:34 AM PST (15:34 UTC)
- Expired
- Nov 28, 2014, 7:24 PM PST
- In force
- 12 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WWUS75 KMSO 281534 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 834 AM MST FRI NOV 28 2014 IDZ007-282345- /O.NEW.KMSO.WI.Y.0026.141128T1534Z-141129T0600Z/ OROFINO/GRANGEVILLE REGION- 834 AM MST FRI NOV 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/TIMING: GUSTY WINDS WILL PERIODICALLY STRENGTHEN THROUGHOUT THE DAY. GUSTY CROSSWINDS WILL IMPACT HIGH PROFILE VEHICLES DURING THIS TIME. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...GREER GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
863 WWUS75 KMSO 282059 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 159 PM MST FRI NOV 28 2014 IDZ007-290600- /O.CON.KMSO.WI.Y.0026.000000T0000Z-141129T0600Z/ OROFINO/GRANGEVILLE REGION- 159 PM MST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/TIMING: GUSTY WINDS WILL PERIODICALLY STRENGTHEN THROUGHOUT THE DAY. GUSTY CROSSWINDS WILL IMPACT HIGH PROFILE VEHICLES DURING THIS TIME. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...GREER GRADE && $$
027 WWUS75 KMSO 290324 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 824 PM MST FRI NOV 28 2014 IDZ007-290430- /O.CAN.KMSO.WI.Y.0026.000000T0000Z-141129T0600Z/ OROFINO/GRANGEVILLE REGION- 824 PM MST FRI NOV 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 28, 6:18 AM PST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 28, 6:18 AM PST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
718 AM MST FRI NOV 28 2014
...HEAVY SNOW AND BITTERLY COLD WIND CHILL THIS EVENING THROUGH
SATURDAY...
.DISCUSSION...
A winter storm to bring widespread snow and bitterly cold wind
chill remains certain from this evening through Saturday. Very
warm and moist air ahead of the rush of arctic air from east of
the Continental Divide will increase snow accumulation,
particularly for high elevations of northwest Montana. Wind chill
temperatures will drop below zero degrees during this time as
well. The combination of snow, blowing snow, and very cold wind
chill will make area travel difficult and hazardous, particularly
for northwest Montana. Very strong winds along the leading edge of
the arctic air may be plenty hazardous by themselves, possibly causing
tree damage with gusts to 40 mph near the mouth of Badrock Canyon
along highway 2.
The arctic air is anticipated to sweep the full length of the
Northern Rockies tonight through Sunday, including central Idaho.
Despite the imposing character of the arctic air, this deep
freeze is thought to be only temporary. The increase of cloudiness
late Sunday night onward will act to moderate temperatures slowly
over time. Model guidances suggest that another period of active
Pacific storm systems will follow closely behind the arctic
intrusion, however the timing and evolution of the post-arctic
period is fairly lacking in model details. Therefore, climatology
is weighted heavily in the long range precipitation probability
forecast at this time.
&&
.AVIATION...Light scattered rain showers will continue today with
light snow for the mountains. By late today into Saturday,
significant cold arctic air will move into the region which will
flip winds from southerly to breezy northerly, keep low cloud
obscurations for the mountains, and produce precipitation for all
TAF sites. Event will begin as rain for the TAF sites today,
switching over to snow in combination with gusty winds for KGPI
after 29/0600Z. The rest of the TAF sites will continue to see
rain until mid day Saturday before switching over to snow.
Meanwhile, heavy mountain snow is expected for northwest Montana
beginning this evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH from 5 PM MST this afternoon through Saturday
afternoon Flathead/Mission Valleys...Kootenai/Cabinet
Region...Potomac/Seeley Lake Region...West Glacier Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 7:33 AM PST | Winter Weather Advisory | MSO | Clearwater, Idaho | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.